Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 250, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 16, 2003, 10:55 PM CDT for Benton County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2003, 10:55 PM CDT (03:55 UTC)
- Expired
- May 16, 2003, 11:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Benton County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
906 WUUS54 KOHX 170355 SVRBNA TNC005-170445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1051 PM CDT FRI MAY 16 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN TENNESSEE * UNTIL 1145 PM CDT * AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF CAMDEN...OR 3 MILES NORTHEAST OF HUNTINGDON...MOVING NORTHEAST AT 35 MPH. DAMAGING WINDS AND LARGE HAIL CAN BE EXPECTED TO ACCOMPANY THIS SEVERE STORM. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAMDEN AROUND 1115 PM CDT BIG SANDY AROUND 1120 PM CDT SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO WARNING. && LAT...LON 3605 8852 3588 8845 3592 8802 3633 8799 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 5:00 PM CDT, 5 hours 55 minutes earlier.
Area forecast discussion, May 16, 5:00 PM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 500 PM CDT FRI MAY 16 2003 SINCE MODELS (AND CURRENT TRENDS) INDICATE A LULL IN ACTION FOR A WHILE...WILL UPDATE TO TIME CONVECTION FOR MAINLY AFTER MIDNIGHT. .BNA...NONE. MAG
Hazardous weather outlook, May 16, 5:30 AM CDT, 17 hours 25 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-171030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI MAY 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS MIDDLE TENNESSEE THROUGH TONIGHT. A FEW STORMS COULD BECOME STRONG...WITH GUSTY WINDS AND HEAVY RAINFALL. HOWEVER...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY THROUGH THURSDAY...YOU CAN EXPECT A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH WEDNESDAY. HOWEVER... THUNDERSTORMS ARE EXPECTED TO BECOME MOST NUMEROUS OVER THE WEEKEND...ON SATURDAY AND SUNDAY...WHEN ISOLATED STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. THURSDAY IS EXPECTED TO BE DRY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED AT SOME POINT DURING THE NEXT SIX DAYS...ESPECIALLY OVER THE WEEKEND. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/BNA. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 1:30 AM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 45 min |
| May 17, 11:00 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln | 45 min |
| May 17, 11:18 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 42 min |
| May 17, 11:28 AM CDT | Tornado Warning | OHX | Rutherford | 37 min |
| May 17, 11:44 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 46 min |
| May 17, 11:48 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Moore | 42 min |
| May 17, 12:12 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 38 min |
| May 17, 12:23 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 47 min |
| May 17, 12:31 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 39 min |
| May 17, 12:35 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 40 min |
| May 17, 12:51 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 49 min |
| May 17, 1:01 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Van Buren, White | 59 min |
| May 17, 1:27 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 58 min |
| May 17, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.